Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey all. My name is Jim from Australian and during school, for all those who had acne, I would have been the one that you all saw and said 'asshole'. My skin was excellent, in fact, I cannot recall a day that I worried about my appearance. Anywho i'm 23 now and things have changed.

Around September last year I started getting cystic acne on my back, quite odd I thought as I had never had acne of any decription on my face and I thought that you would get it there before other parts of your body. Anyway to cut a long story short by november my back (specifically shoulders) were covered in serious acne to the point where leaning back when I sat down hurt. Went to a derm and straight away he told me Roaccutane (at the time I reckon I had about 6 or 7 cysts with whiteheads to back them up).

So since the start of december I have been on roaccutane 40mg a day for the first month then 60mg a day after (i weigh 60kgs, I think about 150lbs for you imperial homies). I had major side affects about a week in with severe migraines that lasted like a week where all I did was stay in bed and sleep. derm told me to cut down to 20mg a day and the headaches went away and a week later I resumed the 40mg and was fine (weird).

It is now the end of Jan, been on 60mg a day for a month and all the acne has gone except for maybe one or two whiteheads (the cysts went in about 3-4 weeks).

I just thought i'd tell everyone my story as I have been viewing everybody elses posts and you guys really help each other out with questions and dealing with depression. I can post pics if someone can tell me how to do it (I'm a fair spaz when it comes to computers).

I do have a question for all you acctane guru's though. When i started roacctane i was bad and got burt a few times (it summer here and like 30 - 35 degrees) and now on my arms and face am getting quite a bit of hyperpigmentation, like light colored freckles. Does anyone know of a product that is non-prescription that can fade these? Can I use it while on roacctane? I religiously use 30+ sunscreen whenever i go outside but still seems to not do much.

Any help would be appreciated.

Peace, Jim

Share this post


Link to post
Share on other sites

Hi, Jim! Welcome to Acne.Org and congratulations on getting clear!

Am I an imperialistic American? Haven’t you ever heard of that poem called James Joyce by Matt Cook wherein he discussing Joyce telling Americans to adopt the metric system because its much more logical - - but he says no way because Thomas Jefferson said “you always get the rulers you deserve.� (Sorry – this is completely off topic but it really makes me laugh.)

I think a lot of us were clear-skinned assholes in high school. Now we are pimply adults. Not sure which is better. Sometimes I wish my skin broke out earlier since my skin was younger with better regenerating capabilities to get rid of the scarring.

Did the doctor ever explain the headaches? Was it related to the feared “brain swelling� that can occur on Accutane? It sounds like you went through a really miserable time - - that sucks. I’m happy that part of your treatment is over.

Craig, our other Aussie guy, recently got sun-burnt as well. You might want to talk to him about what he is doing. What is it with you ‘taners down-under? Stay out of the sun. It’s evil. My only suggestions are water with lemon juice. Anything like a bleaching cream might be too much for your skin while on Accutane. And if the sunscreen isn’t doing much, go up higher. What’s it gonna hurt?

P.S. I have no idea how to post pics but one day I dream of learning to do so. This dream, however, comes after getting my manuscript published, not having to work in this law firm, and living as passionately as possible.

Share this post


Link to post
Share on other sites
Hi, Jim!  Welcome to Acne.Org and congratulations on getting clear! 

Am I an imperialistic American?  Haven’t you ever heard of that poem called James Joyce by Matt Cook wherein he discussing Joyce telling Americans to adopt the metric system because its much more logical - - but he says no way because Thomas Jefferson said “you always get the rulers you deserve.â€?  (Sorry – this is completely off topic but it really makes me laugh.)

I think a lot of us were clear-skinned assholes in high school.  Now we are pimply adults.  Not sure which is better.  Sometimes I wish my skin broke out earlier since my skin was younger with better regenerating capabilities to get rid of the scarring. 

Did the doctor ever explain the headaches?  Was it related to the feared “brain swellingâ€? that can occur on Accutane?  It sounds like you went through a really miserable time - - that sucks.  I’m happy that part of your treatment is over.

Craig, our other Aussie guy, recently got sun-burnt as well.  You might want to talk to him about what he is doing.  What is it with you ‘taners down-under?  Stay out of the sun.  It’s evil.  My only suggestions are water with lemon juice.  Anything like a bleaching cream might be too much for your skin while on Accutane.  And if the sunscreen isn’t doing much, go up higher.  What’s it gonna hurt? 

P.S.  I have no idea how to post pics but one day I dream of learning to do so.  This dream, however, comes after getting my manuscript published, not having to work in this law firm, and living as passionately as possible.

Share this post


Link to post
Share on other sites

Arpazia, i shall TEACH you how to post pictures with all my teaching skills!!

RIGHT

What you do is:

1) upload the picture onto www.photoshop.com or something like that.

2) copy the http address. so it'll be www.myface/photoshop.com.// etc etc etc

and

3) Then click on the IMG button up ^ there.

4) Put the address in there and click.. go, or whatever it says

and then on the page you'll get a load of html jargon and THAT will become a picture when the post is posted!!

Et voilaaa

Easy as PIE

It did take me blooody ages to do this.

and also NOFX, its just FAR too sunny in Oz and i think some of that sun should be sent to dreary rainy cold England please thankyou!!;)

Hi Lisa!!!

Share this post


Link to post
Share on other sites

My manuscript is about me. Don't let my posts fool you. I am extremely self-centered. lol.gif

Frankie, you are too cute! Thank you. I will soon beg Keith to take pictures of my dry, hyperpigmentated face for all to see. wub.gif

Share this post


Link to post
Share on other sites

Ah, bless you Arpazia!!

I should take some photos of my nice and shoddy skin!! It feels a bit like a punishment. I tend to post pictures of mountains and me from far away and me wearing hats and goggles so im hidden. SLy, very sly!!

Sorry for taking this off topic. Apologies.

Share this post


Link to post
Share on other sites

I am further apologizing but must add that I've also found clever ways to hide my face by use of hats, glasses and long hair and tight sweaters - - ha!

Share this post


Link to post
Share on other sites

Yeah Arpazia I had a headache that wouldn't go away even with asprin or prescription migraine medicine! derm said that allthough very rare, increased cranial pressure is a side affect of acctane. Lucky it stopped and i'm all fine now.

Got another question for you guysd though. i have been prescribed 6 boxes of tane with 60 tablets each. (20mg) on 40mg a day its a 6 month course but i'm taking 60mg a day now to cut it down to 5 months.

Is this a normal dose? like in length and strength? i see that dudes are on like 120mg a day and stuff.

Also, when you skin is completely clear, how long should you keep taking acctane to keep it that way?

Cheers

Share this post


Link to post
Share on other sites
Craig, our other Aussie guy, recently got sun-burnt as well.  You might want to talk to him about what he is doing.  What is it with you ‘taners down-under?  Stay out of the sun.  It’s evil.

Share this post


Link to post
Share on other sites
Is this a normal dose? like in length and strength? i see that dudes are on like 120mg a day and stuff.

Cheers

Share this post


Link to post
Share on other sites

Hey, Foxy. Yes, it works incredibly well after you get over the initial breakout. My skin is pretty dry for me but I am moisturizing like mad and taking the wintery weather into consideration. Still, if something else is working well such as an antibiotic or a topical - - stick with that since the side effects of Accutane aren't fun.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×